TALENT Summer School

Europe/Zurich
CERN

CERN

CERN map search
General Instructions
Network connection request form
Public transportation
Tips for finding accommodation
What to do in Geneva?
    • 09:00 09:15
      Welcome words 15m 40/S2-C01 - Salle Curie

      40/S2-C01 - Salle Curie

      CERN

      27
      Show room on map
      Speaker: Heinz Pernegger (CERN)
      Slides
    • 09:15 10:45
      Work Package 2: Sensors and Work Package 3: Electronics 40/S2-C01 - Salle Curie

      40/S2-C01 - Salle Curie

      CERN

      27
      Show room on map
      Convener: Heinz Pernegger (CERN)
      • 09:15
        Optical data transmission in HEP 45m
        Speaker: Tobias Flick (Bergische Universitaet Wuppertal (DE))
        Slides
      • 10:00
        Micro integration of electronics - from bump bonding to 3D stacking 45m
        Speaker: Thomas Fritzsch (Fraunhofer IZM)
        Slides
    • 10:45 11:00
      --- coffee --- 15m
    • 11:00 12:30
      Work Package 2: Sensors and Work Package 3: Electronics 40/S2-C01 - Salle Curie

      40/S2-C01 - Salle Curie

      CERN

      27
      Show room on map
      Convener: Heinz Pernegger (CERN)
      • 11:00
        Basics of IC design 45m
        Speaker: Miroslav Havranek (Universitaet Bonn (DE))
        Slides
      • 11:45
        Monolithic Pixel Detectors 45m
        Speaker: Ivan Peric (Ruprecht-Karls-Universitaet Heidelberg (DE))
        Slides
    • 12:30 14:00
      --- lunch --- 1h 30m
    • 14:00 17:30
      Invited Lectures 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      31
      Show room on map
      Convener: Mar Capeans Garrido (CERN)
    • 09:00 10:30
      Work Package 4: New mechanical integration methods 40/S2-D01 - Salle Dirac

      40/S2-D01 - Salle Dirac

      CERN

      27
      Show room on map
      Convener: Dr Nigel Hessey (NIKHEF (NL))
      • 09:00
        The ATLAS Upgrade Programme from now to Phase 2 30m
        Speaker: Heinz Pernegger (CERN)
        Slides
      • 09:30
        Silicon detector heat sources and CO2 cooling 30m
        Speaker: Dr Nigel Hessey (NIKHEF (NL))
        Slides
      • 10:00
        Finite Element Analysis and Computational Fluid Dynamics with IBL thermal mock up as example 30m
        Speaker: Augusto Sciuccati (Universite de Geneve (TALENT ER))
    • 10:30 11:00
      --- coffee ---- 30m
    • 11:00 12:30
      Work Package 5: Detector performance and system integration 40/S2-D01 - Salle Dirac

      40/S2-D01 - Salle Dirac

      CERN

      27
      Show room on map
      Convener: Didier Ferrere (Universite de Geneve (CH))
      • 11:00
        Detector testing 45m
        Speaker: Daniel Dobos (CERN)
        Slides
      • 11:45
        From Pixel response to Physics 45m
        Speaker: Fares Djama (CNRS/IN2P3 CPPM - Aix-Marseille Univ.)
        Slides
    • 12:30 14:00
      --- lunch --- 1h 30m
    • 14:00 17:30
      Invited Lectures 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      31
      Show room on map
      Convener: Heinz Pernegger (CERN)
      • 14:00
        Invited lecture: Radiation Hard Front-End electronics 1h 503/1-001 - Council Chamber

        503/1-001 - Council Chamber

        CERN

        31
        Show room on map
        Speaker: Federico Faccio (CERN)
        notes
        Slides
      • 15:00
        Invited lecture: Mechanical engineering aspects for ultra-light tracking detectors 1h 503/1-001 - Council Chamber

        503/1-001 - Council Chamber

        CERN

        31
        Show room on map
        Speaker: Corrado Gargiulo (CERN)
      • 16:00
        --- coffee --- 30m 503/1-001 - Council Chamber (CERN)

        503/1-001 - Council Chamber

        CERN

        31
        Show room on map
      • 16:30
        Invited lecture: Micro-technologies for particle detectors 1h 503/1-001 - Council Chamber

        503/1-001 - Council Chamber

        CERN

        31
        Show room on map
        Speaker: Alessandro Mapelli (CERN)
        Slides
    • 09:00 12:00
      Case Studies: Technology Transfer 40/4-C01

      40/4-C01

      CERN

      12
      Show room on map

      The nature of innovation
      The importance of technology transfer
      Innovative means of technology transfer (including creativity techniques)
      Case study “HCID”

      Convener: Peter Keinz (Vienna University of Economics and Business)
      Overview - New Business Management & Case Studies
      slides
    • 12:00 13:00
      --- lunch --- 1h
    • 13:00 17:00
      Case Study on Technology Transfer 40/4-C01

      40/4-C01

      CERN

      12
      Show room on map

      Group assignment "Meier pump" including student presentations

      Convener: Philipp Tuertscher (University of Economics and Business)
    • 08:40 09:00
      Practical information on ATLAS visit and dinner 20m 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      19
      Show room on map
      Speaker: Hanna Poikela
      Slides
    • 09:00 12:00
      Case Studies: Business Planning 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      19
      Show room on map

      Conducting a quantitative/qualitative market analysis
      Conducting a sound competitor analysis (Porter’s Five Forces)
      Coming up with an actionable commercialization strategy
      Group assignment “Business Case” including student presentations

      Convener: Beate Edl (Vienna University of Economics and Business)
      slides
    • 12:00 13:00
      --- lunch --- 1h
    • 13:00 17:00
      Case Studies: Business Modeling 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      19
      Show room on map

      Business Modeling (BM CANVAS)
      Group assignment “Business Model” including student presentations

      Convener: Beate Edl (Vienna University of Economics and Business)
    • 18:30 19:00
      --- transportation to La Chaumaz --- 30m

      Leaves at 18.30 from in front of CERN reception, building 33

    • 19:00 22:00
      Dinner at La Chaumaz 3h

      Restaurant La Chaumaz, 42 rte des Baillets, 1281 Russin

      Menu
      Terrine de boeuf maison (entrée)

      Entrecôte de boeuf grillée au cèps de vigne, gratin dauphinois, légumes et panaché de sauces maison.

      Fondant au chocolat et boule de glace vanille

    • 09:30 11:45
      ATLAS visit 2h 15m
      Meeting in front of the Globe (building 80) 15 min before your tour Safety rules - closed, flat or block-heeled shoes are required for the site visits - helmets will be provided - access to underground areas is not authorized for pacemaker wearers nor pregnant women - access to underground areas is not authorized for people under 16
      Slides
    • 12:00 13:00
      --- lunch --- 1h
    • 13:00 17:00
      Case Studies: Workshop on New Business Development 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      19
      Show room on map

      Workshop on New Business Development (preparation of real-­life projects jointly conducted by ESRs and WU student teams during subsequent semesters)

      Convener: Philipp Tuertscher (University of Economics and Business)
      slides
    • 09:00 09:15
      Introduction of the complemetary skills' training module structure 15m 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Speaker: Pietari Kauttu (Bgator)
      Overview of TALENT Complementary skills training
    • 09:15 10:40
      Presenting yourself and your research 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Convener: Pietari Kauttu (Bgator)
      • 09:15
        Overview of communication - Understanding your audience and the platform you are using. How to make your point and get your message across effectively 45m 13/2-005

        13/2-005

        CERN

        15
        Show room on map
        How does the target audience (peers, non-scientists, media) affect your communication?
        Speaker: Mrs Claudia Marcelloni De Oliveira (University of Birmingham (GB))
        Biography - Claudia Marcelloni
        Slides
    • 10:40 11:00
      --- coffee --- 20m
    • 11:00 12:10
      Dealing with media 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Convener: Pietari Kauttu (Bgator)
      • 11:00
        The use of social media in your science communication 30m
        What, why and how?
        Speaker: Kate Kahle (CERN)
        Biography
        Slides
      • 11:30
        Dealing with journalists and reporters & making your research available for media 40m
        How to get media's attention? How to give an interview for a newspaper or television? After this session you will master the dos and the don'ts.
        Speaker: Stephanie Hills (STFC and CERN)
        Biography - Stephanie Hills
        Slides
    • 12:10 12:40
      Addressing general public in multiple ways I 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Convener: Pietari Kauttu (Bgator)
      • 12:10
        Win-win visits, from school children to VIPs. How to give a tour that counts? 30m
        How to meet visitors and to make the most of their visit?
        Speaker: Mick Storr (CERN)
    • 12:40 14:00
      --- lunch --- 1h 20m
    • 14:00 15:30
      Addressing general public in multiple ways II 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Convener: Pietari Kauttu (Bgator)
      • 14:00
        Scientific visualization 30m
        An image speaks louder than 1000 words. But how many words does a video equal to?
        Speaker: Rolf Landua (CERN)
      • 14:30
        How to create an interactive science show? 30m
        See, hear, touch and feel the science.
        Speaker: Olivier Gaumer (Universite de Geneve (CH))
        Slides
      • 15:00
        Wrap-up session and instructions for the upcoming hands-on training & example cases on presenting your scientific work 30m
        Speakers: Hugo Alistair Day (University of Manchester (GB)) , Pietari Kauttu (Bgator)
        Swiss FameLab Final 2013 - Hugo Day
    • 15:30 15:45
      --- coffee --- 15m
    • 15:45 18:00
      Practical excercises 13/2-005

      13/2-005

      CERN

      15
      Show room on map
      Convener: Mick Storr (CERN)
      • 15:45
        Hands-on training exercise and group assignment: TALENTed outreach 2h 15m
        Now it is time to show what you have learned during the day. Prepare a 3-minute outreach talk to present your current research work or a future research idea. The talks will be structured in a comprehensive and attractive way and trained in small groups to be ready for Thursday's filming session.
        Speakers: Christine Sutton (CERN) , Mrs Claudia Marcelloni De Oliveira (University of Birmingham (GB)) , Mick Storr (CERN) , Pietari Kauttu (Bgator) , Rolf Landua (CERN) , Stephanie Hills (STFC and CERN)
    • 09:00 18:00
      Pixel Week 9h
      Pixel Week Agenda
      Practical Information
    • 09:00 18:00
      Pixel Week 9h
      Pixel Week Agenda
    • 09:00 13:30
      Pixel Week 4h 30m
      Pixel Week Agenda
    • 13:30 14:00
      Transportation to Business Center 30m building 33

      building 33

      CERN

      The bus leaves from in front of building 33 at 13.30 sharp

    • 14:00 18:30
      Hands-on outreach exercise session St Genis Business Center

      St Genis Business Center

      CERN

      St Genis Business Center
      30 rue Auguste Piccard
      Technoparc du Pays-de-Gex

      Conveners: Mrs Claudia Marcelloni De Oliveira (University of Birmingham (GB)) , Pietari Kauttu (Bgator)
      • 14:00
        The speech roulette - TALENTed outreach presentations 4h St Genis Business Center

        St Genis Business Center

        CERN

        Everyone presents their prepared 3-minute speech supported by max 2 power point slides or other material if needed. The presentations are filmed. Each student in the audience writes a short feedback about each presentation for the chairman of the session. At the end of the session the science communication professionals give feedback regarding the presentations. The speeches are then edited and disseminated through the TALENT website; they will also be made available to the European Commission which funds TALENT.
        Speakers: Mrs Claudia Marcelloni De Oliveira (University of Birmingham (GB)) , Mick Storr (CERN) , Pietari Kauttu (Bgator) , Rolf Landua (CERN)
      • 16:30
        A small team joins CERN Google + Hangout with CERN Communication Group! 1h 30m St Genis Business Center

        St Genis Business Center

        CERN

        For the 3 presenters, transportation back to CERN for the Google + Hangout session will be provided.
      • 18:00
        Transportation back to CERN 30m Business Center

        Business Center

        Bus leaves from in front of the Business Center

    • 09:00 11:30
      Feedback session 2h 30m 40/S2-A01 - Salle Anderson

      40/S2-A01 - Salle Anderson

      CERN

      27
      Show room on map
      TALENTed students' feedback to event organisers regarding Summer School.
      Speaker: Heinz Pernegger (CERN)
    • 11:30 11:31
      End of TALENT Summer School 1m